MAUDE Adverse Event Report: PHILIPS RESPIRONICS, INC. DREAMSTATION EXPERT W/HUM, CAN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

PHILIPS RESPIRONICS, INC. DREAMSTATION EXPERT W/HUM, CAN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX501H12
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Code Asthma (1726)
Date of Event 07/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop asthma.There is no report of the medical intervention that the patient has received at this time.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.The end user indicated ozone or other unapproved cleaning and disinfection method was used.This action was reported to fda per 21 cfr part 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer previously reported a continuous positive airway pressure (cpap) device's sound abatement foam allegedly became degraded and caused a patient to develop asthma.There is no report of the medical intervention that the patient has received at this time.The device was returned to the manufacturer's quality product investigation laboratory for further investigation.An external inspection of the device was completed by the manufacturer.The manufacturer found the gross particle filter clogged with dust and dirt.The ultra fine filter was also heavily contaminated with dust.An internal inspection of the device was completed by the manufacturer.The manufacturer found evidence of minor dust contamination throughout the device's blower box and blower.The manufacturer also found evidence of water ingress to the blower box and blower.The manufacturer tested the device for overheating using the returned filters.The manufacturer confirmed the device's temperatures were below the maximum temperature standards.The device was tested for particulate by placing a bacterial filter at the patient port during testing.There was no evidence of sound abatement foam degradation.The manufacturer applied power to the device and confirmed the device provided airflow.The device's downloaded event log was reviewed and found one error code for a reboot error was logged.The manufacturer concludes there was no evidence of sound abatement foam degradation.

Brand Name
DREAMSTATION EXPERT W/HUM, CAN
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
PHILIPS RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
PHILIPS RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12318215
Report Number2518422-2021-03085
Device Sequence Number19960299
Product Code BZD
UDI-Device Identifier00606959053168
UDI-Public00606959053168
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX501H12
Device Catalogue NumberCAX501H12
Was Device Available for Evaluation? Device Returned to Manufacturer
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer08/16/2021
10/29/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date09/13/2021
08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale